Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

August 2, 2014Gilmer County, Union County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 2, 2014, 4:44 PM EDT for Gilmer County, Union County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2014, 4:44 PM EDT (20:44 UTC)
Expired
Aug 2, 2014, 5:30 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA

Counties Gilmer County, GA, Union County, GA

The radar

The Atlanta radar (KFFC), 148 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WWUS82 KFFC 022044
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT SAT AUG 2 2014

GAZ006>008-013-022130-
444 PM EDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION...PICKENS...
FANNIN AND GILMER COUNTIES UNTIL 530 PM EDT...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY FROM JONES CREEK TO 
ELLIJAY AND TALONA...MOVING EAST AT 5 MPH.

RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES CAN BE EXPECTED ACROSS 
PORTIONS OF UNION...PICKENS...FANNIN AND GILMER COUNTIES...INCLUDING 
AREAS AROUND TALKING ROCK...BLAINE...JONES CREEK...EAST ELLIJAY... 
ELLIJAY...ROUNDTOP...PISGAH...TALONA...DIAL...HURST...CARTECAY... 
MARION...THE HAWK MOUNTAIN SHELTER...BLAIRSVILLE AND ROY. DRIVERS 
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES AND 
CAUSE PONDING OF WATER ON ROADWAYS. RISING WATER ON CREEKS AND 
STREAMS IS ALSO LIKELY.

&&

LAT...LON 3488 8394 3476 8400 3462 8419 3458 8432
      3458 8433 3456 8435 3450 8450 3452 8462
      3455 8466 3462 8465 3480 8435 3491 8405
TIME...MOT...LOC 2043Z 260DEG 4KT 3486 8403 3469 8432
          3467 8442

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 4:03 PM EDT, 41 minutes earlier.

Area forecast discussion, Aug 2, 4:03 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
403 PM EDT SAT AUG 2 2014

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

COOL POOL HAS DEVELOPED INTO AN INSITU CAD WITH A GOOD CHUNK OF
CENTRAL GEORGIA COMPLETELY SOCKED IN. PW VALUES REMAIN
CLIMATOLOGICALLY HIGH IN THE WEDGED AREA...RANGING BETWEEN 1.8 TO 2
INCHES. MACON COULD ACTUALLY BE IN DANGER OF BREAKING OR AT LEAST
TYING THE RECORD LOW HIGH FOR THE DAY /HIGH AS OF AFD TIME: 77...
PREVIOUS RECORD: 79 SET IN 1918/. STILL SEVERAL SHOWERS OUT THERE
ACROSS THE AREA. ALABAMA AND TENNESSEE BROKE OUT OF THE CLOUDS
EARLIER TODAY AND CAPES HAVE INCREASED TO OVER 2000 J/KG IN THOSE
AREAS...AND AS THE CLEARING SPREADS INTO NORTH GEORGIA...COULD SEE
AN INCREASE IN CONVECTION AROUND THE METRO AREA. WILL HAVE TO KEEP
AN EYE ON THAT THROUGH THE EVENING. CANNOT RULE OUT A STRONG STORM
OR TWO BUT OVERALL NOT EXPECTING MUCH.

SYNOPTIC SITUATION CONSISTS OF A STRONG TROUGH IN PLACE OVER
THE EASTERN PORTION OF THE COUNTRY WITH A LOW-LEVEL SHORTWAVE
SHOWING UP BETWEEN 700-850MB ACROSS THE LOWER MISSISSIPPI VALLEY.
THE LONGWAVE TROUGH TRANSLATES EAST THROUGH THE SHORT TERM...PUSHING
THE MOIST SOUTHWEST FLOW FURTHER TOWARDS CENTRAL AND SOUTH GEORGIA.
AS A RESULT...HAVE ONLY SLIGHT CHANCE POPS ACROSS NORTH GEORGIA FOR
SUNDAY. LOOKS LIKE THE SECONDARY SHORTWAVE MOVING IN MAY PROVIDE
ANOTHER WAVE OF PRECIPITATION MOVING NORTH BUT THAT WOULD BE MORE
FOR THE EXTENDED. TEMPERATURES WILL CONTINUE ON THE COOL SIDE OF
NORMAL AND OVERALL NOT TOO BAD FOR EARLY AUGUST.

TDP

.LONG TERM /MONDAY THROUGH SATURDAY/...

LONG TERM PATTERN REMAINS CONSISTENT. SOME DRYING ACROSS THE NORTH
INDICATED FOR MONDAY INTO TUESDAY BEHIND A WEAK SURFACE BOUNDARY.
NOT CONFIDENT HOW FAR SOUTH THE BOUNDARY WILL GET...BUT SOME LOWER
POPS INDICATED MAINLY FOR THE NORTH MONDAY INTO TUESDAY NIGHT.
OTHERWISE CHANCE OR SLIGHT CHANCE IN A MAINLY DIURNAL PATTERN AS
THE UPPER FLOW BECOMES MORE WEST TO NORTHWEST. A STRONG SHORT WAVE
SHOWN MOVING THROUGH THE OHIO VALLEY TOWARD THE END OF THE WEEK.
BUT FOR NOW...CHANCE POPS OKAY ACROSS THE NORTH. PREVIOUS
DISCUSSION IS INCLUDED BELOW.

41

.PREVIOUS...
LONG TERM /407 AM EDT SAT AUG 2 2014/...

THE YEAR OF THE SUMMER COLD FRONT CONTINUES FOR AT LEAST THE FIRST
PART OF THE LONG TERM AS PERSISTENT EAST COAST LONGWAVE TROUGH
ALLOWS FOR A WEAK FRONT TO PUSH INTO NORTH GEORGIA. THIS WILL BE
MAINLY MARKED BY A DECREASE IN MOISTURE AS HAS BEEN THE CASE WITH
SEVERAL FRONTS ALREADY THE PAST FEW WEEKS. DEEP LAYER MOISTURE
WILL DROP FOR NORTH GEORGIA AS WELL ON MONDAY WITH ONLY SLIGHT
CHANCE POPS REQUIRED AND THIS TOO MAY PROVE TO BE TOO MUCH GIVEN
MEAGER FORCING AND MOISTURE PROFILE. TO THE SOUTH...A MUCH
DIFFERENT STORY AS AFOREMENTIONED TROUGH AND EMBEDDED SHORTWAVES
CONTINUES LIKELY POPS IN AREAS OF ADEQUATE MOISTURE WHICH LOOKS TO
BE FROM COLUMBUS TO MACON AND POINTS SOUTHWARD FOR MONDAY.

MAIN CHANGE IN THE EXTENDED WILL BE THE EXODUS OF THE UPPER TROUGH
EVENTUALLY BY MID WEEK OFF THE EAST COAST AND THE LOCAL AREA
REPLACED BY BERMUDA RIDGE AXIS UP TO 700MB AND A NON DISTINCT
PATTERN FROM 500MB ON UP. THIS ALONG WITH MOISTURE RETURNING TO
NEAR NORMAL LEVELS SCREAMS FOR OUR TYPICAL LOW END SCATTERED
THUNDERSTORM ACTIVITY AND WILL ADVERTISE SUCH IN NEW EXTENDED.

DEESE

AVIATION...
18Z UPDATE...
STILL WIDESPREAD MVFR CIGS AROUND THIS AFTERNOON THOUGH METRO TAFS
BEGINNING TO SEE SOME IMPROVEMENT. CONTINUED TREND OF VCSH
EVERYWHERE...AND THOUGH CANNOT RULE OUT ISOLATED TSRA...NOT ENOUGH
CONFIDENCE TO INCLUDE IN TAFS AT THIS TIME. BEST MOISTURE MOVES SE
OVERNIGHT SO AT THIS TIME DO NOT EXPECT A CIG AT THE NORTHERN TAFS
OVERNIGHT OR SUNDAY MORNING BUT CANNOT COMPLETELY RULE OUT THE
POSSIBILITY. MCN AND CSG SHOULD SEE CIGS. POTENTIAL FOR CONVECTION
EXISTS AGAIN TOMORROW BUT AGAIN NOT ENOUGH CONFIDENCE TO INCLUDE
PROB30 YET. WINDS E THROUGH THE PERIOD GENERALLY AROUND 5KT.

//ATL CONFIDENCE...18Z UPDATE...
LOW ON NO CIGS OVERNIGHT/SUNDAY MORNING.
MEDIUM ON TSRA DEVELOPMENT...LOW ON ANY IMPACTS TO ATL.
HIGH ON ALL OTHER ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  86  69  89 /  30  30  20  30
ATLANTA         68  85  70  87 /  30  30  20  40
BLAIRSVILLE     60  82  63  82 /  50  30  20  20
CARTERSVILLE    65  87  67  88 /  30  30  10  30
COLUMBUS        70  87  71  89 /  40  50  30  40
GAINESVILLE     66  85  69  86 /  30  30  20  30
MACON           70  86  70  89 /  40  50  30  50
ROME            65  88  66  89 /  30  20  10  20
PEACHTREE CITY  66  86  67  88 /  30  30  20  40
VIDALIA         71  87  72  90 /  60  70  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TDP
LONG TERM....41
AVIATION...TDP
Hazardous weather outlook, Aug 2, 12:28 PM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1228 PM EDT SAT AUG 2 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031630-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1228 PM EDT SAT AUG 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED STRONG STORMS THIS AFTERNOON AND EVENING EXPECTED ACROSS
CENTRAL GEORGIA...

...ISOLATED STRONG STORMS EXTREME NORTH GEORGIA EXPECTED LATE THIS
AFTERNOON AND EVENING...

SHOWERS AND THUNDERSTORMS WERE ONGOING OVER PORTIONS OF CENTRAL
GEORGIA AND SHOULD PERSIST AND EXPAND IN COVERAGE THROUGH THE
AFTERNOON HOURS. A SECONDARY AREA OF DEVELOPMENT IS EXPECTED
ACROSS EXTREME NORTH GEORGIA LATE THIS AFTERNOON AS AN UPPER LEVEL
SYSTEM APPROACHES. WITH COOLING TEMPERATURES ALOFT...HAIL WILL BE
THE PRIMARY THREAT WITH THIS ACTIVITY.

SLOW MOVING THUNDERSTORMS TRAINING OVER THE SAME AREA MAY CAUSE
LOCAL MINOR FLOODING OF CREEKS AND STREAMS...ESPECIALLY OVER
PORTIONS OF CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE FOCUS FOR THUNDERSTORM ACTIVITY WILL FOCUS TO SOUTHERN
SECTIONS OF THE FORECAST AREA FOR SUNDAY AND MONDAY WITH ONLY
ISOLATED STRONG ACTIVITY EXPECTED AT THIS TIME. A TRANSITION TO
MORE TYPICAL COVERAGE AND INTENSITY OF STORMS IS EXPECTED BY MID
WEEK THROUGH THE REMAINDER OF THE LONG TERM PORTION.DISCUSSION...

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 2, 3:03 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT SAT AUG 2 2014

GAZ009-022000-
303 PM EDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TOWNS COUNTY UNTIL
400 PM EDT...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND THUNDERSTORMS WITH MODERATE TO OCCASIONALLY HEAVY RAIN
FROM AROUND TATE CITY TO TITUS...MACEDONIA...MOUNTAIN SCENE AND
YOUNG HARRIS...MOVING NORTHEAST AT 10 MPH.

RAINFALL TOTALS BETWEEN ONE AND TWO INCHES CAN BE EXPECTED ACROSS
TOWNS COUNTY...INCLUDING AREAS AROUND MOUNTAIN SCENE...BRASSTOWN
BALD...GUMLOG...TITUS...YOUNG HARRIS...ALEXANDERS MILL...TITUS...
MACEDONIA...HIAWASSEE...THE PLUM ORCHARD GAP SHELTER AND TATE CITY.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS AND RISING WATER IN SMALL
CREEKS AND STREAMS ARE ALSO LIKELY.

&&

LAT...LON 3499 8354 3495 8354 3493 8359 3492 8359
      3488 8365 3481 8366 3484 8379 3487 8381
      3490 8381 3491 8384 3490 8385 3496 8394
      3497 8392 3499 8380
TIME...MOT...LOC 1901Z 239DEG 7KT 3498 8361 3488 8374
          3489 8388
Special weather statement, Aug 2, 3:33 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT SAT AUG 2 2014

GAZ013>015-022030-
333 PM EDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PICKENS...LUMPKIN
AND DAWSON COUNTIES UNTIL 430 PM EDT...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAIN FROM AROUND
AMICALOLA FALLS STATE PARK TO TALMADGE...MOVING EAST AT 5 MPH.

RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES CAN BE EXPECTED ACROSS
PORTIONS OF PICKENS...LUMPKIN AND DAWSON COUNTIES...INCLUDING AREAS
AROUND FAUSETT LAKE...AMICALOLA FALLS STATE PARK...SEQUOYAH LAKE...
LAKE TAMARACK...TALMADGE...JASPER...THE LEN FOOTE HIKE INN...
NIMBLEWILL...TATE...NELSON...MCKEE...JUNO AND MARBLEHILL. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS AND RISING WATER ON CREEKS AND STREAMS
ARE ALSO LIKELY.

&&

LAT...LON 3463 8404 3450 8404 3438 8426 3437 8439
      3439 8444 3438 8445 3439 8458 3441 8458
      3441 8461 3448 8451 3458 8430 3457 8426
      3460 8425 3462 8420 3461 8419
TIME...MOT...LOC 1931Z 265DEG 6KT 3456 8423 3448 8433
          3442 8449
Special weather statement, Aug 2, 3:45 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT SAT AUG 2 2014

GAZ005>007-022045-
345 PM EDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MURRAY...FANNIN AND
GILMER COUNTIES UNTIL 445 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAIN FROM AROUND
JONES MILL TO CONASAUGA LAKE AND RAMHURST...MOVING EAST AT 5 MPH.

RAINFALL TOTALS BETWEEN ONE AND TWO INCHES CAN BE EXPECTED ACROSS
PORTIONS OF MURRAY...FANNIN AND GILMER COUNTIES...INCLUDING AREAS
AROUND THE COHUTTA WILDERNESS...RAMHURST...FORT MOUNTAIN STATE
PARK...CHATSWORTH...CONASAUGA LAKE...JONES MILL...TAILS CREEK...
MOUNTAINTOWN...EPWORTH...MCCAYSVILLE-COPPERHILL...HIGDON AND
COLWELL. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS AND RISING WATER ON
CREEKS AND STREAMS ARE ALSO LIKELY.

&&

LAT...LON 3499 8433 3482 8447 3462 8457 3466 8482
      3485 8475 3499 8461
TIME...MOT...LOC 1943Z 267DEG 3KT 3492 8454 3485 8464
          3470 8473
Special weather statement, Aug 2, 3:53 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT SAT AUG 2 2014

GAZ008-009-016-022045-
353 PM EDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION AND
TOWNS COUNTIES UNTIL 445 PM EDT...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAIN FROM AROUND
TITUS TO MOUNTAIN SCENE AND TRACK ROCK...MOVING EAST AT 5 MPH.

RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES CAN BE EXPECTED ACROSS
PORTIONS OF WHITE...UNION AND TOWNS COUNTIES...INCLUDING AREAS
AROUND TITUS...MACEDONIA...MOUNTAIN SCENE...BRASSTOWN BALD...TRACK
ROCK...THE BLUE MOUNTAIN SHELTER AND THE LOW GAP SHELTER. ISOLATED
TOTALS OVER TWO INCHES ARE POSSIBLE IN SOUTHERN TOWNS COUNTY FROM
AROUND BRASSTOWN BALD TO MOUNTAIN SCENE. DRIVERS SHOULD USE CAUTION
AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS AND RISING WATER ON CREEKS AND STREAMS ARE ALSO LIKELY.

&&

LAT...LON 3496 8364 3492 8359 3488 8365 3482 8365
      3480 8367 3477 8363 3476 8363 3476 8371
      3478 8390 3484 8394 3492 8388
TIME...MOT...LOC 1951Z 291DEG 6KT 3486 8365 3484 8373
          3483 8387
Special weather statement, Aug 2, 4:30 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT SAT AUG 2 2014

GAZ013>015-022130-
430 PM EDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PICKENS...LUMPKIN
AND DAWSON COUNTIES UNTIL 530 PM EDT...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
MODERATE TO HEAVY RAIN WAS DIMINISHING...HOWEVER OCCASIONAL MODERATE
RAIN IS STILL INDICATED FROM AROUND FAUSETT LAKE TO TATE AND
TALMADGE...MOVING SOUTHWEST AT 15 MPH.

RAINFALL TOTALS BETWEEN ONE AND A HALF TO TWO AND A HALF INCHES CAN
BE EXPECTED ACROSS PORTIONS OF PICKENS...LUMPKIN AND DAWSON
COUNTIES...WITH ISOLATED AMOUNTS UP TO 3 INCHES. THIS INCLUDES AREAS
AROUND NIMBLEWILL...AMICALOLA FALLS STATE PARK...THE LEN FOOTE HIKE
INN...FAUSETT LAKE...SEQUOYAH LAKE...LAKE TAMARACK...JASPER...
TALMADGE...NELSON AND TATE. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES WITH PONDING OF WATER ON ROADWAYS.
RISING WATER ON CREEKS AND STREAMS IS ALSO LIKELY.

&&

LAT...LON 3462 8419 3461 8419 3461 8415 3451 8404
      3438 8426 3437 8440 3439 8443 3438 8445
      3438 8458 3441 8458 3441 8460 3450 8449
      3458 8430 3457 8426 3460 8425
TIME...MOT...LOC 2027Z 066DEG 13KT 3450 8426 3443 8439
          3437 8459
Special weather statement, Aug 2, 4:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT SAT AUG 2 2014

GAZ006>008-013-022130-
444 PM EDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION...PICKENS...
FANNIN AND GILMER COUNTIES UNTIL 530 PM EDT...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY FROM JONES CREEK TO
ELLIJAY AND TALONA...MOVING EAST AT 5 MPH.

RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES CAN BE EXPECTED ACROSS
PORTIONS OF UNION...PICKENS...FANNIN AND GILMER COUNTIES...INCLUDING
AREAS AROUND TALKING ROCK...BLAINE...JONES CREEK...EAST ELLIJAY...
ELLIJAY...ROUNDTOP...PISGAH...TALONA...DIAL...HURST...CARTECAY...
MARION...THE HAWK MOUNTAIN SHELTER...BLAIRSVILLE AND ROY. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES AND
CAUSE PONDING OF WATER ON ROADWAYS. RISING WATER ON CREEKS AND
STREAMS IS ALSO LIKELY.

&&

LAT...LON 3488 8394 3476 8400 3462 8419 3458 8432
      3458 8433 3456 8435 3450 8450 3452 8462
      3455 8466 3462 8465 3480 8435 3491 8405
TIME...MOT...LOC 2043Z 260DEG 4KT 3486 8403 3469 8432
          3467 8442

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:13 AM EDTSpecial Weather StatementFFCJefferson47 min
Aug 2, 10:28 AM EDTSpecial Weather StatementFFCJefferson47 min
Aug 2, 2:35 PM EDTSpecial Weather StatementFFCCatoosa55 min
Aug 2, 3:03 PM EDTSpecial Weather StatementFFCTowns57 min
Aug 2, 3:33 PM EDTSpecial Weather StatementFFCDawson, Pickens57 min
Aug 2, 3:45 PM EDTSpecial Weather StatementFFCMurray60 min
Aug 2, 3:53 PM EDTSpecial Weather StatementFFCTowns52 min
Aug 2, 4:30 PM EDTSpecial Weather StatementFFCDawson, Pickens60 min
Aug 2, 4:58 PM EDTSpecial Weather StatementFFCPickens32 min
Aug 2, 5:26 PM EDTSpecial Weather StatementFFCPickens, Union49 min
Aug 2, 5:49 PM EDTFlash Flood WarningFFCBartow, Cherokee, Gordon4 hr
Aug 2, 6:30 PM EDTSpecial Weather StatementFFCUnion60 min
Aug 2, 7:03 PM EDTSpecial Weather StatementFFCFloyd42 min
Aug 2, 7:40 PM EDTSpecial Weather StatementFFCFannin50 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.